Many of you know Jackson (Jasson in Creole) from the first time we ever saw him, during a Mobile Clinic in Savaan Pit, Haiti. We were “deep in the mountains and this little boy with a “huge stomach” was brought to us by his uncle. The little boy had a “huge, bloated stomach,” bloated face, swollen feet, thin arms, and had “Kwashiorkor Malnutrition.” We had two more days of the clinic left and then, we were going to take him back. But Jackson began to cry and begged us “not to leave him.” So, we had to care for him during the clinic. After a while, he was doing good, until lately, he began having major kidney problems with pain.
He had a pediatrician here in Haiti who had him on medication, Tacrolimus, but just a few days ago, the pediatrician turned him over to an adult doctor who changed his medication and took him off Tacrolimus. His stomach and face swelled horribly, he had a fever, and was in excruciating pain. We rushed him to the hospital where they cared for him and kept him until last night. He is home resting but not back to his normal self yet, poor baby.
We will try to get him to his “other doctor.” Note: It is difficult to find this medication in Haiti. If anyone has any suggestions, please let me know. We have six children here who have severe health problems. Thank you for your thoughts and prayers.